Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 63, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 15, 2012, 7:14 PM CDT for Tyler County, Texas. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2012, 7:14 PM CDT (00:14 UTC)
- Expired
- Jun 15, 2012, 7:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
County Tyler County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 7:25 PM CDT | HAIL 0.25 | 5 W Woodville, TX | PUBLIC REPORTS VIA FACEBOOK PEA SIZE HAIL 5 MILES WEST OF WOODVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.2 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2111 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 660 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
904
WUUS54 KLCH 160014
SVRLCH
TXC457-160045-
/O.NEW.KLCH.SV.W.0063.120616T0014Z-120616T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
714 PM CDT FRI JUN 15 2012
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN TYLER COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES...WOODVILLE...ROCKLAND...COLMESNEIL...CHESTER...
* UNTIL 745 PM CDT
* AT 715 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH...FROM CHESTER TO 6
MILES SOUTHEAST OF WOODVILLE...MOVING WEST AT 10 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WOODVILLE BY 720 PM CDT...
CHESTER BY 735 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 3105 9459 3104 9446 3103 9444 3100 9445
3103 9442 3103 9440 3101 9438 3096 9437
3070 9422 3069 9451 3071 9455 3076 9461
3101 9467
TIME...MOT...LOC 0015Z 109DEG 9KT 3096 9461 3072 9436
$$
241 follow-up statement
001
WWUS54 KLCH 160032
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
732 PM CDT FRI JUN 15 2012
TXC457-160045-
/O.CON.KLCH.SV.W.0063.000000T0000Z-120616T0045Z/
TYLER TX-
732 PM CDT FRI JUN 15 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHERN TYLER COUNTY...
AT 729 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS ON RADAR CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM CHESTER TO WOODVILLE..MOVING
WEST AT 10 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
&&
LAT...LON 3105 9459 3104 9446 3103 9444 3100 9445
3103 9442 3103 9440 3101 9438 3096 9437
3070 9422 3069 9451 3071 9455 3076 9461
3101 9467
TIME...MOT...LOC 0032Z 089DEG 10KT 3096 9465 3076 9445
$$
24What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 4:13 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Jun 15, 4:13 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 413 PM CDT FRI JUN 15 2012 .DISCUSSION...SCATTERED SHOWERS AND THUNDERSTORMS ABOUT THE AREA AGAIN THIS AFTERNOON. MORE ORGANIZED CONVECTION ALONG LOW LEVEL CONVERGENCE OF SEA BREEZE IN VICINITY OF I-10. CONVECTION FURTHER NORTH PRIMARILY OUTFLOW GENERATED. RATHER MENACING LOOKING STORM APPROACHING THE OFFICE BUT NON-SEVERE. SURFACE ANALYSIS SHOWING HIGH PRESSURE CONTINUING TO RIDGE ALONG THE SOUTHEAST CONUS INTO THE GULF WATERS. ORIENTATION MAINTAINING A MOIST LOW LEVEL SOUTHERLY FLOW. ALOFT...MID LEVEL TROF AND ASSOCIATED MOISTURE ALIGNED THROUGH NORTH FLORIDA AND THE NORTHERN GULF. MORNING LCH SOUNDING CAME IN WITH A PRECIPITABLE WATER VALUE OF 1.79 INCHES...WELL ABOVE THE NORM. SATURDAY...MOIST AXIS AND MID LEVEL TROF PROGGED TO SETTLE SLIGHTLY FURTHER SOUTH WITH MOISTURE/PWATS TRENDING DOWN SLIGHTLY THROUGH THE DAY. SUFFICIENT MOISTURE WILL STILL BE AROUND HOWEVER TO GENERATE ISOLATED TO SCATTERED CONVECTION ONCE AGAIN SATURDAY. SUNDAY INTO MONDAY...HAVE BUMPED UP POPS DURING THIS TIME FRAME OVER OUR SOUTHERN ZONES AND COASTAL WATERS AS MODELS PROGGING SURFACE WAVE/WEAK LOW TO TRANSLATE WEST ACROSS THE NORTHERN GULF. TUESDAY ON...HIGH PRESSURE BECOMES REESTABLISHED WITH HOT HUMID DAYS AND WARM MUGGY NIGHTS CONTINUING. WILL CARRY PRIMARILY CLIMO POPS AND AT THIS TIME. WILL TREND AWAY FROM BAY OF CAMPECHE TROPICAL DEVELOPMENT WHICH WOULD SUGGEST MUCH HIGHER POPS TOWARD WEEKS END. && .MARINE...SURFACE HIGH PRESSURE WILL HOLD OVER THE REGION INTO SATURDAY WITH A EAST TO SOUTHEAST FLOW CONTINUING...BUT SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE AS LOW PRESSURE ALOFT REMAINS DRAPED ACROSS THE NORTHERN GULF. A WEAK SURFACE WAVE OR LOW MOVING WEST ACROSS THE NORTHERN GULF WILL MAINTAIN RAIN CHANCES SUNDAY INTO MONDAY AND MAY BRING A BRIEF INCREASE IN WIND SPEEDS WITH ITS PASSAGE. && .PRELIMINARY POINT TEMPS/POPS... KLCH 71 90 71 87 73 / 30 40 30 30 30 KBPT 72 90 72 87 73 / 30 40 30 30 30 KAEX 69 91 68 90 70 / 30 30 20 20 20 KLFT 71 90 70 88 72 / 30 40 30 30 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 15, 4:42 AM CDT, 14 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 442 AM CDT FRI JUN 15 2012 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 161130- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 442 AM CDT FRI JUN 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND INTO THIS EVENING AND A FEW ISOLATED STORMS MAY BECOME STRONG. FREQUENT LIGHTNING, VERY HEAVY RAINFALL, GUSTY WINDS, AND SMALL HAIL MAY ACCOMPANY THE STRONGEST THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED INTO NEXT WEEK WITH OCCASIONAL TO SOMETIMES FREQUENT LIGHTNING AND HEAVY RAINFALL BEING THE BIGGEST THREATS. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ430-432-435-450-452-455-470-472-475-161130- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 442 AM CDT FRI JUN 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE COASTAL WATERS. SOME STORMS MAY PRODUCE OCCASIONAL LIGHTNING AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE COASTAL WATERS. SOME STORMS MAY PRODUCE OCCASIONAL LIGHTNING AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 15, 5:14 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 514 PM CDT FRI JUN 15 2012 LAZ030-041-TXZ216-262-152245- BEAUREGARD LA-CALCASIEU LA-ORANGE TX-SOUTHERN NEWTON TX- 514 PM CDT FRI JUN 15 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NEWTON AND ORANGE COUNTIES... SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD AND CALCASIEU PARISHES UNTIL 545 PM CDT... AT 511 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF STRONG THUNDERSTORMS OVER STARKS...MOVING WEST AT 10 MPH. * THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR... DEWEYVILLE AND FOREST HEIGHTS BY 540 PM... HARTBURG AND DEVILS POCKET BY 545 PM... THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. LAT...LON 3017 9389 3048 9388 3044 9347 3020 9353 24
Special weather statement, Jun 15, 5:42 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 542 PM CDT FRI JUN 15 2012 LAZ030-041-TXZ180-201-215-216-259>262-152330- HARDIN TX-NORTHERN JASPER TX-NORTHERN NEWTON TX-TYLER TX-JEFFERSON TX-BEAUREGARD LA-CALCASIEU LA-ORANGE TX-SOUTHERN JASPER TX-SOUTHERN NEWTON TX- 542 PM CDT FRI JUN 15 2012 ...SIGNIFICANT WEATHER ADVISORY FOR HARDIN...JASPER...NEWTON... TYLER...JEFFERSON AND ORANGE COUNTIES...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD AND CALCASIEU PARISHES UNTIL 630 PM CDT... AT 539 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF STRONG THUNDERSTORMS 6 MILES SOUTH OF WRIGHTS SETTLEMENT...MOVING WEST AT 5 MPH. * THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR... GIST BY 600 PM... BUNA BY 620 PM... EVADALE BY 630 PM... THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. LAT...LON 3010 9416 3065 9420 3046 9364 3017 9365 24
Special weather statement, Jun 15, 6:33 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 633 PM CDT FRI JUN 15 2012 TXZ201-215-216-261-160015- HARDIN TX-JEFFERSON TX-ORANGE TX-SOUTHERN JASPER TX- 633 PM CDT FRI JUN 15 2012 ...SIGNIFICANT WEATHER ADVISORY FOR HARDIN...JASPER...JEFFERSON AND ORANGE COUNTIES UNTIL 715 PM CDT... AT 630 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 2 MILES NORTHWEST OF ROSE CITY...MOVING SOUTHWEST AT 15 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... BEAUMONT BY 645 PM... CENTRAL GARDENS BY 655 PM... NEDERLAND BY 700 PM... SOUTHEAST TEXAS REGIONAL AIRPORT BY 705 PM... LA BELLE...FANNETT AND PORT ACRES BY 715 PM... THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. LAT...LON 2981 9404 2997 9439 3030 9415 3020 9392 24
Special weather statement, Jun 15, 6:35 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 635 PM CDT FRI JUN 15 2012 TXZ180-160015- TYLER TX- 635 PM CDT FRI JUN 15 2012 ...SIGNIFICANT WEATHER ADVISORY FOR TYLER COUNTY UNTIL 715 PM CDT... AT 634 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES NORTHWEST OF FRED...MOVING NORTHWEST AT 15 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... SPURGER BY 645 PM... WOODVILLE BY 715 PM... THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. LAT...LON 3077 9457 3098 9429 3056 9409 3052 9424 24
Special weather statement, Jun 15, 6:49 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
649 PM CDT FRI JUN 15 2012
TXZ180-259-160015-
NORTHERN JASPER TX-TYLER TX-
649 PM CDT FRI JUN 15 2012
...SIGNIFICANT WEATHER ADVISORY FOR JASPER AND TYLER COUNTIES UNTIL
715 PM CDT...
AT 648 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF CHESTER...MOVING NORTHWEST
AT 15 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
CHESTER BY 705 PM...
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 3106 9454 3104 9447 3104 9445 3098 9429
3077 9457 3090 9464 3100 9466
24Local storm report, Jun 15, 6:50 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
650 PM CDT FRI JUN 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TSTM WND GST EVADALE 30.34N 94.06W
06/15/2012 E53.00 MPH JASPER TX BROADCAST MEDIA
WIND GUST RECORDED FROM EQUIPMENT.
&&
K. KUYPERNearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.